MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR

AMO PUERTO RICO MFG. INC. UNFOLDER SILVER; LENS, GUIDE, INTRAOCULAR
Model Number PSCST30
Medical Device Problem Codes Crack (1135); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Weight and ethnicity: unknown, asked but unavailable.Implant date (2021 reports): if implanted, give date: not applicable as this is not an implantable device.  explant date (2021 reports): if explanted, give date: not applicable as this is not an implantable device.  email address: unknown, information not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the cartridge cracked while inserting the intraocular lens (iol) and this ripped the lens.It was the cartridge part that is between the body of the cartridge that the lens is loaded into and the opening in the tip that the lens travels through which cracked.The lens was fully inserted into patient's operative eye, but was removed and replaced during the same procedure.Another johnson & johnson lens (same model and diopter) was implanted as a replacement.There was no injury to the patient and no medical/ surgical interventions were required.Patient was doing fine post-op.No further information was available.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes section d9: returned to manufacturer on: 8/25/2021 section h3: device evaluated by manufacturer: yes device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection under magnification of the cartridge tip revealed viscoelastic residue inside the cartridge tip.The cartridge tip presented with stress marks, which is consistent for a cartridge that was used for implantation.Visual inspection under magnification of the complaint lens revealed viscoelastic residue on the optic body and haptics as well the lens being cut into three pieces.Based on the return condition of the lens no further product evaluation could be performed.The complaint issues could not be confirmed; therefore, no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
UNFOLDER SILVER
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12334651
Report Number2648035-2021-08315
Device Sequence Number4425302
Product Code KYB
UDI-Device Identifier05050474530034
UDI-Public(01)05050474530034(17)220406(10)CJ18267
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K961242
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/06/2022
Device Model NumberPSCST30
Device Catalogue NumberPSCST30
Device Lot NumberCJ18267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/20/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date08/17/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL Z9002, SERIAL NUMBER (B)(6).; MODEL Z9002, SERIAL NUMBER (B)(4).